Alert archive / California / Wind Advisories in 2023
Wind Advisory 18, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Oct 27, 2023, 1:25 AM PDT for 8 counties in California. It took effect at Oct 28, 2023, 8:00 AM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2023, 1:25 AM PDT (08:25 UTC)
- In effect from
- Oct 28, 2023, 8:00 AM PDT
- Expired
- Oct 29, 2023, 2:12 PM PDT
- In force
- 30 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 77 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 8.4 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
226 WWUS76 KMTR 270825 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 125 AM PDT Fri Oct 27 2023 CAZ506-271630- /O.NEW.KMTR.FR.Y.0017.231028T0800Z-231028T1700Z/ North Bay Interior Valleys- 125 AM PDT Fri Oct 27 2023 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM PDT SATURDAY... * WHAT...Temperatures of 36 or lower will result in frost formation. * WHERE...North Bay Interior Valleys. * WHEN...From 1 AM to 10 AM PDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ502-504-512-514-515-271630- /O.NEW.KMTR.WI.Y.0018.231028T1500Z-231030T0000Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 125 AM PDT Fri Oct 27 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 5 PM PDT SUNDAY... * WHAT...North to northeast winds of 20 to 30 mph with gusts up to 45 mph expected. Ridgetop gusts over 50 mph possible. * WHERE...Marin Coastal Range, North Bay Interior Mountains, Santa Cruz Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...From 8 AM Saturday to 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Enhanced fire weather conditions are expected in these areas and a Fire Weather Watch is also in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
10 follow-up statements
262 WWUS76 KMTR 271605 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 905 AM PDT Fri Oct 27 2023 CAZ506-280200- /O.CON.KMTR.FR.Y.0017.231028T0800Z-231028T1700Z/ North Bay Interior Valleys- 905 AM PDT Fri Oct 27 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM PDT SATURDAY... * WHAT...Temperatures of 36 or lower will result in frost formation. * WHERE...North Bay Interior Valleys. * WHEN...From 1 AM to 10 AM PDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ502-504-512-514-515-280200- /O.CON.KMTR.WI.Y.0018.231028T1500Z-231030T0000Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 905 AM PDT Fri Oct 27 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 5 PM PDT SUNDAY... * WHAT...North to northeast winds of 20 to 30 mph with gusts up to 45 mph expected. Ridgetop gusts over 50 mph possible. * WHERE...Marin Coastal Range, North Bay Interior Mountains, Santa Cruz Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...From 8 AM Saturday to 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Enhanced fire weather conditions are expected in these areas and a Fire Weather Watch is also in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
839 WWUS76 KMTR 280110 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 610 PM PDT Fri Oct 27 2023 CAZ506-280800- /O.CON.KMTR.FR.Y.0017.231028T0800Z-231028T1700Z/ North Bay Interior Valleys- 610 PM PDT Fri Oct 27 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM PDT SATURDAY... * WHAT...Temperatures of 36 or lower will result in frost formation. * WHERE...North Bay Interior Valleys. * WHEN...From 1 AM to 10 AM PDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ502-504-512-514-515-280800- /O.CON.KMTR.WI.Y.0018.231028T1500Z-231030T0000Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 610 PM PDT Fri Oct 27 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 5 PM PDT SUNDAY... * WHAT...North to northeast winds of 20 to 30 mph with gusts up to 45 mph expected. Ridgetop gusts over 50 mph possible. * WHERE...Marin Coastal Range, North Bay Interior Mountains, Santa Cruz Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...From 8 AM Saturday to 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Enhanced fire weather conditions are expected in these areas and a Fire Weather Watch is also in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
289 WWUS76 KMTR 280741 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1241 AM PDT Sat Oct 28 2023 CAZ506-281545- /O.CON.KMTR.FR.Y.0017.231028T0800Z-231028T1700Z/ North Bay Interior Valleys- 1241 AM PDT Sat Oct 28 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... * WHAT...Temperatures of 36 or lower will result in frost formation. * WHERE...North Bay Interior Valleys. * WHEN...From 1 AM to 10 AM PDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ502-504-512-514-515-281545- /O.CON.KMTR.WI.Y.0018.231028T1500Z-231030T0000Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 1241 AM PDT Sat Oct 28 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT SUNDAY... * WHAT...North to northeast winds of 20 to 30 mph with gusts up to 45 mph expected. Ridgetop gusts over 50 mph possible. * WHERE...Marin Coastal Range, North Bay Interior Mountains, Santa Cruz Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...From 8 AM Saturday to 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Critical fire weather conditions are expected in these areas and a Red Flag warning is also in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
541 WWUS76 KMTR 280828 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 128 AM PDT Sat Oct 28 2023 CAZ506-281700- /O.CON.KMTR.FR.Y.0017.000000T0000Z-231028T1700Z/ North Bay Interior Valleys- 128 AM PDT Sat Oct 28 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... * WHAT...Temperatures of 36 or lower will result in frost formation. * WHERE...North Bay Interior Valleys. * WHEN...From 1 AM to 10 AM PDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ502-504-512-514-515-281800- /O.CON.KMTR.WI.Y.0018.231028T1500Z-231030T0000Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 128 AM PDT Sat Oct 28 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT SUNDAY... * WHAT...North to northeast winds of 20 to 30 mph with gusts up to 45 mph expected. Ridgetop gusts over 50 mph possible. * WHERE...Marin Coastal Range, North Bay Interior Mountains, Santa Cruz Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...From 8 AM Saturday to 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ516-281800- /O.NEW.KMTR.FZ.A.0006.231029T0900Z-231029T1500Z/ Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- 128 AM PDT Sat Oct 28 2023 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * WHAT...Sub-freezing temperatures of 32 or colder possible. * WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San Antonio. * WHEN...From late tonight through Sunday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
239 WWUS76 KMTR 281614 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 914 AM PDT Sat Oct 28 2023 CAZ506-281715- /O.CAN.KMTR.FR.Y.0017.000000T0000Z-231028T1700Z/ North Bay Interior Valleys- 914 AM PDT Sat Oct 28 2023 ...FROST ADVISORY IS CANCELLED... Temperatures across the interior North Bay valleys are rising into the low 40s, so Frost Advisory no longer necessary. $$ CAZ502-504-512-514-515-290200- /O.CON.KMTR.WI.Y.0018.000000T0000Z-231030T0000Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 914 AM PDT Sat Oct 28 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. Ridgetop gusts over 60 mph possible. * WHERE...Marin Coastal Range, North Bay Interior Mountains, Santa Cruz Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...Until 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ516-290200- /O.CON.KMTR.FZ.A.0006.231029T0900Z-231029T1500Z/ Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- 914 AM PDT Sat Oct 28 2023 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * WHAT...Sub-freezing temperatures of 32 or colder possible. * WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San Antonio. * WHEN...From late tonight through Sunday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
182 WWUS76 KMTR 281818 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1118 AM PDT Sat Oct 28 2023 CAZ516-290600- /O.UPG.KMTR.FZ.A.0006.231029T0900Z-231029T1500Z/ /O.NEW.KMTR.FZ.W.0012.231029T0900Z-231029T1500Z/ Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- 1118 AM PDT Sat Oct 28 2023 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY... * WHAT...Freezing to sub-freezing temperatures 29-32 expected. * WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San Antonio. * WHEN...From 2 AM to 8 AM PDT Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ502-504-512-514-515-290600- /O.CON.KMTR.WI.Y.0018.000000T0000Z-231030T0000Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 1118 AM PDT Sat Oct 28 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. Ridgetop gusts over 60 mph possible. * WHERE...Marin Coastal Range, North Bay Interior Mountains, Santa Cruz Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...Until 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
476 WWUS76 KMTR 290426 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 926 PM PDT Sat Oct 28 2023 CAZ516-291230- /O.CON.KMTR.FZ.W.0012.231029T0900Z-231029T1500Z/ Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- 926 PM PDT Sat Oct 28 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY... * WHAT...Freezing to sub-freezing temperatures 29-32 expected. * WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San Antonio. * WHEN...From 2 AM to 8 AM PDT Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ502-504-512-514-515-291230- /O.CON.KMTR.WI.Y.0018.000000T0000Z-231030T0000Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 926 PM PDT Sat Oct 28 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. Ridgetop gusts over 60 mph possible. * WHERE...Marin Coastal Range, North Bay Interior Mountains, Santa Cruz Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...Until 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
159 WWUS76 KMTR 291043 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 343 AM PDT Sun Oct 29 2023 CAZ516-291500- /O.CON.KMTR.FZ.W.0012.000000T0000Z-231029T1500Z/ Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- 343 AM PDT Sun Oct 29 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...Freezing to sub-freezing temperatures 29-32 expected. * WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San Antonio. * WHEN...From 2 AM to 8 AM PDT Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ502-504-512-514-515-291500- /O.CON.KMTR.WI.Y.0018.000000T0000Z-231030T0000Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 343 AM PDT Sun Oct 29 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. Ridgetop gusts over 60 mph possible. * WHERE...Marin Coastal Range, North Bay Interior Mountains, Santa Cruz Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...Until 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
328 WWUS76 KMTR 291453 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 753 AM PDT Sun Oct 29 2023 CAZ516-291600- /O.EXP.KMTR.FZ.W.0012.000000T0000Z-231029T1500Z/ Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- 753 AM PDT Sun Oct 29 2023 ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... Temperatures continue to hover near freezing, but have been gradually warming now that the sun has risen. Additional warming is expected this morning. Therefore, the freeze warning will be allowed to expire. $$ CAZ502-504-512-514-515-300000- /O.CON.KMTR.WI.Y.0018.000000T0000Z-231030T0000Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 753 AM PDT Sun Oct 29 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. Ridgetop gusts 60 to 70 mph possible. * WHERE...Marin Coastal Range, North Bay Interior Mountains, Santa Cruz Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...Until 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
965 WWUS76 KMTR 292112 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 212 PM PDT Sun Oct 29 2023 CAZ502-504-512-514-515-292215- /O.CAN.KMTR.WI.Y.0018.000000T0000Z-231030T0000Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 212 PM PDT Sun Oct 29 2023 ...WIND ADVISORY IS CANCELLED... Winds continue to diminish across the region and will continue to diminish through this evening. However, breezy offshore winds with gusts of 20 to 35 mph will still be possible. $$ For more information from the National Weather Service visit https://weather.gov/mtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Oct 26, 10:27 PM PDT, 2 hours 58 minutes earlier.
Area forecast discussion, Oct 26, 10:27 PM PDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
1027 PM PDT Thu Oct 26 2023
...New AVIATION...
.SYNOPSIS...
Issued at 250 PM PDT Thu Oct 26 2023
Cold overnight lows expected through Saturday morning with patchy
frost possible in isolated, sheltered valleys of the North Bay.
This weekend, gusty offshore winds will set up across the region
which will result in elevated fire weather conditions. A Fire
Weather Watch is in effect for the North Bay interior mountains,
the East Bay Hills, the Eastern Santa Clara Hills, and the Santa
Cruz Mountains Saturday morning through Sunday evening.
&&
.UPDATE...
Issued at 857 PM PDT Thu Oct 26 2023
Skies are clearing as we head into a colder night. Lows in the
interior valleys are set to drop into the low 40s and upper 30s. The
overnight forecast team will make the final adjustments to overnight
temperatures and fine-tune Saturday morning's lows, while keeping an
eye on the frost risk. Additional attention will be payed to the
weekends fire wx risks, as higher resolution models begin to come
into range of the event.
&&
.SHORT TERM...
(This evening through Friday)
Issued at 250 PM PDT Thu Oct 26 2023
A cooler and drier airmass currently resides over the region as made
evident by the 12z OAK sounding, which shows 850 mb temps have
dropped 10 degrees in the last 24 hours. This in addition to light
offshore flow across the region has helped to eliminate the marine
layer inversion. Visible satellite shows clear skies across the
region but high clouds are approaching from the Pacific. Thanks
to the colder airmass, temperatures across the region today will
be running 5 to 10 degrees below seasonal norms with highs in the
upper 60s near the bay shoreline as well as the interior valleys.
Highs near the coast today will be in the upper 50s to low 60s.
Tonight will be another chilly night that will be a few degrees
colder than last night. The valleys of Sonoma County continue to
look like the coldest populated area in the cwa with lows dipping
again into the mid to upper 30s. Patchy frost will be possible
across sheltered valleys with lighter winds expected and clear
skies. It's not looking widespread or cold enough to issue the first
Frost Advisory of the season for the N Bay Valley zone tonight, but
some patchy frost is not out of the question for sheltered valleys
in the North Bay tonight. Another reason for not issuing a Frost
Advisory is the fact that there will be some high clouds that move
in over the Bay Area tonight, which will help to limit some
radiational cooling.
By Friday, the upper level longwave trough will start sliding south
into the Great Basin, which will set the stage for Saturday-Sunday's
fire weather concerns. Friday itself will feature rather benign
weather, though, with similar conditions to today but slightly
cooler.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 250 PM PDT Thu Oct 26 2023
Friday night through Saturday...
Colder temperatures expected again Friday night into Saturday
morning and forecasted to be slightly cooler than the previous
night. There will be more sites with temperature readings in the mid
30s Saturday morning and potentially more areas of frost across the
N Bay valleys. More confidence exists for Saturday morning to
potentially have the first Frost Advisory issuance, so stay tuned
for forecast updates. Less populated areas of the interior and
southern mountains (E Santa Clara Hills, San Benito Hills, S
Monterey County) could also see areas of frost Saturday morning.
Saturday through Monday...
Offshore winds are still on track to develop Saturday in wake of an
exiting (inside slider) trough and subsequent backdoor cold
frontal passage. Strong surface high pressure will build across
the Intermountain West Saturday night into Sunday, which will
serve to strengthen the offshore pressure gradient. SFO to
Winnemucca (WMC) forecasted offshore gradient is expected to be
impressively strong, reaching -14 mb per the GFS late Saturday
into Sunday.
As a result, dry conditions and north-northeasterly winds of 15
to 25 mph will develop first across the interior portions of our
forecast area (Napa Co, E Bay hills, and E Santa Clara Hills)
Saturday morning. Gusts of 35 to 45 mph possible across ridgetops.
By early Saturday afternoon, these gusty offshore winds will
spread to the Santa Cruz Mountains. The aforementioned regions are
now in a Fire Weather Watch which is valid from 5 AM Saturday
through 5 PM Sunday in coordination with neighboring NWS forecast
offices. See Fire Weather section below for a more detailed
analysis and overview of this upcoming offshore event.
By Monday, offshore winds linger but the speeds diminish greatly
as the SFO-WMC gradient diminishes. Upper level ridging builds in
and slightly warmer temperatures expected Monday, but still
looking near seasonable.
Tuesday-Wednesday...
Upper flow pattern becomes more zonal/westerly, which may open up
the door for some precip to move through. Will continue to
monitor.
&&
.AVIATION...
(06Z TAFS)
Issued at 1026 PM PDT Thu Oct 26 2023
High confidence that clear skies and VFR conditions prevail
through the TAF period. Generally light winds through the night,
with northwesterly flow at up to 10-15 knots developing Friday
afternoon.
Vicinity of SFO... VFR through the TAF period. West-northwest winds
diminishing through the night, light winds through Friday morning
before northwest winds gusting up to 10-15 knots build in the
afternoon.
SFO Bridge Approach... Similar to SFO.
Monterey Bay Terminals... VFR through the TAF period. Light drainage
winds overnight and into the morning, with breezy west-northwest
winds up to 8-12 knots Friday afternoon.
&&
.MARINE...
(Tonight through next Tuesday)
Issued at 857 PM PDT Thu Oct 26 2023
North to northwest winds weaken in the late night, but remain
strong along the southern coastal waters into early Friday. North
to northwest winds increase again elsewhere across the coastal
waters late in the week. Gusty winds will diminish on Sunday
leading to calm conditions into the next work week.
&&
.FIRE WEATHER...
Issued at 250 PM PDT Thu Oct 26 2023
Offshore wind setup slated for the weekend will bring elevated
fire weather conditions to the North Bay, East Bay hills, and the
Santa Cruz Mtns. Increasing confidence in the track of an upper
low through the Great Basin will cause a surface high pressure to
build across the interior regions Saturday. Ensemble guidance
advertising the SFO-WMC pressure gradient in the -12 to -14 mb
range during the time from about noon Saturday through noon
Sunday, which is approaching the 99th percentile. This set up
promotes widespread offshore flow with high confidence. Wind gusts
along ridgetops expected to be in the 35-45 mph range, with
moderate confidence that a few of the favored spots such as Mt.
St. Helena and Mt. Diablo could see gusts to 50 mph. Minimum RH
during the afternoons Saturday and Sunday will be in the 15-20%
range across much of the area as the downsloping offshore winds
increase. Overnight recoveries aren't much better between 25-45%.
The limiting factors with this event are related to the fuel
conditions and the degree of stability in the valleys. In regards
to the fuels, there is less concern in the more dense 100 and 1000
hour fuels as much of the moisture is still retained from recent
rains. Much more concern lies in the finer, more flashy fuels,
such as grasses and shrubbery. Stability presents some degree of
uncertainty to the wind forecast in valley areas. These areas are
still expected to be breezy through the weekend, but not as high
as their adjacent mountains and hills. If the valleys are able to
hold on to their moisture a little longer with weaker flow near
the surface, the atmosphere would remain largely decoupled and
the highest gusts would remain in the higher terrain. The worst
case scenario would be the stability completely eroding allowing
the highest gusts to mix down into the valley floors. We will be
keeping a close eye on this over the coming shifts and update the
forecast as needed.
&&
.CLIMATE...
Issued at 512 PM PDT Thu Oct 26 2023
Record low temperatures at the long term sites:
Station Oct 27th Oct 28th
Santa Rosa 28 in 1919 28 in 1946
Kentfield 34 in 1919 34 in 1923, 1919
Napa 34 in 1918 31 in 1946
Richmond 43 in 1984, 1970 41 in 1956
Livermore 30 in 1946 30 in 1946
San Francisco downtown 47 in 1984, 1908, 1893 46 in 1971
SFO Airport 42 in 1954, 1951 40 in 1954
Redwood City 39 in 1931 33 in 1946
Half Moon Bay 37 in 2022 37 in 1946
Oakland downtown 46 in 2010, 2004, 1975 44 in 1975
San Jose 37 in 1893 35 in 1946, 1894
Gilroy 30 in 1967 30 in 1967
Salinas Airport 34 in 1931 32 in 1946
King City 30 in 1970, 1929 29 in 1984, 1970
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Fire Weather Watch from late Friday night through Sunday
afternoon for CAZ502-504-512-514-515.
PZ...Small Craft Advisory from 3 PM to 9 PM PDT Friday for PZZ535.
Small Craft Advisory until 3 AM PDT Saturday for PZZ565.
&&
SHORT TERM...McCorkle
LONG TERM....McCorkle
AVIATION...DialH
MARINE...Murdock
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 1:25 AM PDT | Frost Advisory | MTR | Marin, Napa, Sonoma | 32 hr |
| Oct 27, 10:01 AM PDT | Red Flag Warning | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Mateo and 3 more | 55 hr |
| Oct 27, 2:11 PM PDT | Small Craft Advisory | MTR | 43 hr |
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.